Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Delayed period. Pregnancy tests negative. Taken ellaone. Advise?

I took EllaOne on the on the 29th of March, which was over 4 days after my period. My period was on the 15th of March 2013. I have done several pregnancy tests but they all have come back negative. I have also gone to a family planning clinic and had a test done there but it was still negative. I am really confused and do not know what to do. Can ellaOne delay ones period for this long?
Asked On : Sun, 28 Apr 2013
Answers:  2 Views:  350
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thanks for using health care magic.

EllaOne is a selective progesterone receptor modulator
widely used for emergency contraception and its efficacy
has been demonstrated to be effective.

However, like all drugs, it has side effects including tempo-
ral menstrual disorders, nausea, headaches etc.

Haven done the pregnancy test several times and at each
time having a negative results does not exclude pregnancy
unless the recent test were done a few days ago and which
correspond to dates after your expected date o menses. If that
is the case then you do not need to border much as a side effect
EllaOne is a temporal disorder of the menstrual cycle.
However, if the last pregnancy test was taken many days ago
before the 15th of april, then you should repeat the pregnancy
test so as to have one done after a month following your last
Hope this helps you.
Best regards
Dr Achuo
Answered: Sun, 28 Apr 2013
I find this answer helpful
OBGYN Dr. Rishma Lakhani's  Response

I would like you to go for thyroid function tests and an ultrasound of pelvis.

As abnormality in thyroid levels can also lead to irregular periods.

Ultrasound would tell us confirm whether you are pregnant or not,and rule out any other pathology for the delay in periods.

EllaOne acn lead to hormonal imbalance and delay in periods but less likely for so long.

Meet your doctor with the above reports and for further advice,

Take care.

Dr. Rishma Lakhani
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor